MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE(HT),SD,X-DR,SCR,5/PK 1.5MM X 6MM TITANIUM; PLATE, BONE

BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE(HT),SD,X-DR,SCR,5/PK 1.5MM X 6MM TITANIUM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source - (b)(6).
 
Event or Problem Description
It was reported that a screw fractured upon implantation.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The nine (9) 1.5x6mm ht sd x-dr scr 5-pk (item# 95-6106, lot# unk) were not returned for investigation as it was reported that they were discarded.For this reason, no functional testing or visual inspections could be conducted.A video was sent with the complaint, which demonstrates the reported failure.In the video, the user inserts the screw into a block of wood.The screw is nearly fully inserted and the screw shaft fractures near the head of the screw just before fully seating.The dhrs for these screws could not be reviewed due to the lot number remaining unknown.There are no indications of manufacturing defects.For this part (95-6106) in the previous five years (from the notification date), there is a complaint rate of (b)(4).Which is less than the occurrence listed in the application fmea.The most likely underlying cause of the complaint could not be determined from the available information.Screw shaft fractures are typically caused by over torquing, off-axis torque, off-axis insertion attempts, or attempting to insert the screw into hard or high density bone.The insertion technique demonstrated by the user in the attached video did not indicate any of these possible causes contributed to the reported failures.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
1.5MM SYSTEM HIGH TORQUE(HT),SD,X-DR,SCR,5/PK 1.5MM X 6MM TITANIUM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10209097
Report Number0001032347-2020-00282
Device Sequence Number2121352
Product Code JEY
UDI-Device Identifier00841036056674
UDI-Public00841036056674
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number95-6106
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1